Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 9, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 15, 2024, 5:52 PM EDT for Towns County, White County, Georgia. It took effect at Oct 16, 2024, 3:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 5:52 PM EDT (21:52 UTC)
- In effect from
- Oct 16, 2024, 3:00 AM EDT
- Expired
- Oct 16, 2024, 11:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, White County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WWUS72 KFFC 152152 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 552 PM EDT Tue Oct 15 2024 GAZ009-016-161000- /O.NEW.KFFC.FR.Y.0009.241016T0700Z-241016T1500Z/ Towns-White- Including the cities of Cleveland and Hiawassee 552 PM EDT Tue Oct 15 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in patchy frost formation. * WHERE...Towns and White Counties. * WHEN...From 3 AM to 11 AM EDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
148 WWUS72 KFFC 160709 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 309 AM EDT Wed Oct 16 2024 GAZ009-161915- /O.NEW.KFFC.FZ.W.0006.241017T0600Z-241017T1400Z/ /O.CON.KFFC.FR.Y.0009.000000T0000Z-241016T1500Z/ Towns- Including the cities of Hiawassee 309 AM EDT Wed Oct 16 2024 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Freeze Warning, sub-freezing temperatures as low as 30 expected. * WHERE...Towns County. * WHEN...For the Frost Advisory, until 11 AM EDT this morning. For the Freeze Warning, from 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ006-008-161915- /O.NEW.KFFC.FZ.W.0006.241017T0600Z-241017T1400Z/ Fannin-Union- Including the cities of Blue Ridge and Blairsville 309 AM EDT Wed Oct 16 2024 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Fannin and Union Counties. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ016-161915- /O.NEW.KFFC.FR.Y.0010.241017T0700Z-241017T1300Z/ /O.CON.KFFC.FR.Y.0009.000000T0000Z-241016T1500Z/ White- Including the cities of Cleveland 309 AM EDT Wed Oct 16 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...For the first Frost Advisory, temperatures as low as 36 will result in frost formation. For the second Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...White County. * WHEN...For the first Frost Advisory, until 11 AM EDT this morning. For the second Frost Advisory, from 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ001>005-007-011>015-019>025-027-030>038-041>049-052>057-066>068- 161915- /O.NEW.KFFC.FR.Y.0010.241017T0700Z-241017T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks- Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Clarke-Oconee-Oglethorpe-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Atlanta, Peachtree City, Manchester, Summerville, Gainesville, Trenton, Watkinsville, Chatsworth, Comer, Decatur, LaFayette, Franklin, Griffin, Athens, Dalton, Cumming, Winder, Ellijay, Rome, Monroe, Dallas, Zebulon, Carrollton, Jasper, Dahlonega, Covington, Newnan, West Point, Cartersville, Fort Oglethorpe, Marietta, Crawford, Stockbridge, Woodstock, Homer, Lawrenceville, Riverdale, Cedartown, Conyers, Douglasville, Calhoun, East Point, Bremen, Madison, Dawsonville, and Commerce 309 AM EDT Wed Oct 16 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of north central, northeast, northwest, and west central Georgia. * WHEN...From 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SEC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:39 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 2:39 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 239 PM EDT Tue Oct 15 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 232 PM EDT Tue Oct 15 2024 Broad upper troughing continues to dig across the Eastern US and increasing clouds ahead of a shortwave trough continue to spread across much of North GA. Pleasant temperatures persist across the area this afternoon with readings in the 60s across the north and low 70s in areas lacking cloud cover. Current RH values range from the upper 20s to mid 30s across south-central GA this afternoon. Unsure how much further those areas will dry out and considering some cloud cover moving in from south-central AL holding off on a Fire Danger Statement for this afternoon. The passing shortwave overnight will bring a reinforcing shot of colder and drier air into the region. Forecast low temperatures will range from the mid 30s across the North to low 40s further south. Though clouds are expected to move/clear out overnight NW winds remain elevated. In considering this factor, coverage of frost may be limited. Some areas in far NE GA may see some patchy light frost early Wednesday morning but a better opportunity for widespread frost development will be Wednesday Night/Thursday morning. Thus, electing to hold off on the issuance of a Frost Advisory. The upper trough will still be swinging through the region on Wednesday with surface high pressure beginning to build in from the northwest. Thus temperatures will be notably cooler tomorrow (Wednesday) with forecast highs ranging from the mid 50s in the NE GA mountains to the mid 60s across south-central GA. Tomorrow night (Wednesday night) strong radiational cooling will result in chilly overnight lows with forecast temperatures largely in the 30s to low 40s areawide. Thus, the potential for frost looks increasingly more likely particularly along and north of the I-85 / I-20 corridor. Additionally, far NE GA will likely approach near freezing temperatures and additional cold headlines may be warranted. 07 && .LONG TERM... (Thursday morning through next Monday) Issued at 232 PM EDT Tue Oct 15 2024 Key Messages - A warming trend will lead to beautiful fall weather this weekend. - No rain is expected in northern or central Georgia through at least next Tuesday. Friday through Early Next Week: No significant changes have been made to the forecast during this period. A surface high and an upper level ridge should be the dominate features in the Eastern U.S. during this period. The presence of these two features will strongly favor dry weather and a warming trend. Do to a high degree of consistency between the global ensembles (GEFS, EPS & GEPS) our temperatures forecast mirrors the NBM 50th percentile for this period. Subsequently the outlook is for high temperatures to return to the 70s this weekend, then remain above 70 through the middle of next week. Relatively dry air will accompany the warming trend, with surface dewpoints remaining in the 40s and 50s. We anticipated this combining with subsidence aloft to produce rain free weather and chilly fall like evenings/mornings. Plan on jacket weather if you are heading out for evening activities this weekend. Albright && .AVIATION... (18Z TAFS) Issued at 125 PM EDT Tue Oct 15 2024 VFR conditions (FEW-BKN AOA 8000 ft AGL and unrestricted visibility) will continue in north and central Georgia through at least 00Z Thursday. Winds will be from the north (320-030 degrees) through 00Z Thursday as well. Peak wind gusts in the 20 to 25 kt range area expected through 06Z this evening, then again after 14Z Wednesday. //ATL Confidence...18Z Update... High confidence in the KATL TAF. There is a small chance (20%) that winds could turn northeasterly (010-030 degrees) between 14Z and 18Z Wednesday. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 41 63 36 64 / 0 0 0 0 Atlanta 43 62 39 65 / 0 0 0 0 Blairsville 34 55 29 62 / 10 0 0 0 Cartersville 39 61 34 65 / 0 0 0 0 Columbus 46 66 41 68 / 0 0 0 0 Gainesville 41 61 36 63 / 0 0 0 0 Macon 46 66 39 66 / 0 0 0 0 Rome 38 61 35 65 / 0 0 0 0 Peachtree City 41 62 36 65 / 0 0 0 0 Vidalia 51 66 42 67 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Albright AVIATION...Albright
Hazardous weather outlook, Oct 15, 2:29 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 229 PM EDT Tue Oct 15 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 229 PM EDT Tue Oct 15 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Patchy light frost will be possible in far northeast GA overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Frosty conditions are possible along and north Interstate 85 Thursday and Friday mornings. Frost may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.